MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH

OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH
Model Number MAJ-1243
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an unspecified therapeutic procedure, the subject device was used.An output failure occurred because of disconnection.The user replaced the subject device with another device and completed the intended procedure.There was no patient injury.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.As a result of checking the activating output, the maximum output pedal responded and correctly activated output.However the setting output pedal did not respond and could not activate output.The cord coating of the subject device was torn and the cord was disconnected at the connection between the cord and the foot switch.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that an output failure might occur since the cord was disconnected.Also, the cord might disconnect since the cord was subjected to an excessive load.The above device handling has warned in the instruction manual of sonosurg-g2 as follows.*do not place the foot switch in any location where its cable may be subjected to excessive force.Otherwise, disconnection and/or cable damage could result.*when connecting/disconnecting the plug of the foot switch, always hold the plug firmly.*when connecting the foot switch, do not apply excessive force to the cable.It may cause disconnection or other damage.*do not excessively bend, twist, press or strain any of the cords, as doing so may damage the cords or the wires inside them.

Brand Name
FOOT SWITCH
Common Device Name
FOOT SWITCH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8824978
Report Number8010047-2019-02688
Device Sequence Number14071106
Product Code LFL
UDI-Device Identifier04953170170492
UDI-Public04953170170492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-1243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1